Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 12, 2016, 5:59 PM CDT for Grant County, Minnesota. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2016, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 12, 2016, 6:46 PM CDT
- In force
- 47 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Grant County, MN
The radar
The Aberdeen radar (KABR), 196 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:30 PM CDT | HAIL 1.5 | 3 Ssw Hoffman, MN | SEVERAL HALF DOLLAR TO PING PONG BALL SIZED HAILSTONES WERE FOUND...THOUGH NOT ENOUGH HAIL TO COVER THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -929 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
858
WUUS53 KFGF 122259
SVRFGF
MNC051-130000-
/O.NEW.KFGF.SV.W.0026.160612T2259Z-160613T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
559 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 700 PM CDT
* AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARRETT...OR
19 MILES NORTH OF MORRIS...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BARRETT AROUND 605 PM CDT.
HOFFMAN AROUND 610 PM CDT.
ERDAHL AROUND 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4576 9611 4594 9604 4601 9577 4576 9576
TIME...MOT...LOC 2258Z 251DEG 29KT 4587 9593
HAIL...1.50IN
WIND...60MPH
$$
GUST2 follow-up statements
806
WWUS53 KFGF 122325
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
625 PM CDT SUN JUN 12 2016
MNC051-130000-
/O.CON.KFGF.SV.W.0026.000000T0000Z-160613T0000Z/
GRANT MN-
625 PM CDT SUN JUN 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED SOUTHWEST OF
HOFFMAN...OR 13 MILES NORTH OF MORRIS...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HOFFMAN AROUND 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4576 9610 4593 9603 4600 9577 4576 9576
TIME...MOT...LOC 2324Z 261DEG 36KT 4578 9589
HAIL...1.50IN
WIND...60MPH
$$
GUST080
WWUS53 KFGF 122346
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 PM CDT SUN JUN 12 2016
MNC051-122355-
/O.CAN.KFGF.SV.W.0026.000000T0000Z-160613T0000Z/
GRANT MN-
646 PM CDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL MINNESOTA.
LAT...LON 4576 9610 4593 9603 4600 9577 4576 9576
TIME...MOT...LOC 2343Z 251DEG 29KT 4583 9565
$$
GUSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:23 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 3:23 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 323 PM CDT SUN JUN 12 2016 .SHORT TERM...(This evening through Monday night) Issued at 323 PM CDT Sun Jun 12 2016 This forecast discussion will be brief due to severe weather potential later this afternoon into the evening. The main forecast challenge is the severe weather potential. The surface low is over southeast ND with a warm front extending down into SW MN and a cold front extending back into central SD. These will be the main boundaries to watch this evening. SPC day 1 outlook has all of eastern ND and all of our NW and WC MN counties in a slight risk, with the high resolution models kicking storms off by mid to late afternoon and lasting into the evening. Main threats appear to be large hail and damaging winds, but with the sfc low in the vicinity a few tornadoes cannot be ruled out. The region is also mentioned in the excessive rainfall discussion, which talks about the dry weather of late making flash flood guidance high in some areas as well as that storms are expected to be progressive. Most high resolution guidance has the storms exiting the area by mid to late evening. Monday then looks quiet with high pressure overhead. .LONG TERM...(Tuesday through Sunday) Issued at 323 PM CDT Sun Jun 12 2016 The next wave lifts up into the FA on Tuesday and brings chances for pcpn Tue into a part of Wed. The entire FA is in general thunder for this time frame, with better chances for severe over the Central Plains. For Wed night through Sunday...Active pattern on Days 3 and 4 settles down by Wednesday night into Thursday, with SW flow pattern aloft and increasing POPs returning Friday night into the weekend. This will give the region chances for convection throughout the weekend. Temps will generally be in the 80s, with the coolest day on Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1245 PM CDT Sun Jun 12 2016 VFR Conds this afternoon however convection will start by mid- afternoon, mainly SW of Fargo and push northeast through the late afternoon into early evening. Activity will dissipate by mid to late evening, however models showing MVFR cigs sinking into region after midnight, mainly east of the valley. Will keep mention of MVFR limited to BJI at this time. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && SHORT TERM...Godon LONG TERM...Godon/Speicher AVIATION...Speicher
Hazardous weather outlook, Jun 12, 9:26 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 926 AM CDT SUN JUN 12 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131430- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 926 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING OVER EASTERN NORTH DAKOTA INTO MOST OF NORTHWEST AND WEST CENTRAL MINNESOTA. THE DEVILS LAKE TO VALLEY CITY AREA IS IN A MARGINAL RISK FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL WITH AN ISOLATED TORNADO POSSIBLE. THE STORMS WILL BE MOST LIKELY FROM 1 PM CDT TO 10 PM CDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE ALSO IN THE FORECAST FOR TUESDAY AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 12, 4:35 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
435 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 6 SSE YORK 48.23N 99.52W
06/12/2016 E1.00 INCH BENSON ND PUBLIC
1.10 INCHES OF RAIN ALSO FELL.
&&
VGODONLocal storm report, Jun 12, 4:41 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
441 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 1 S PELICAN RAPIDS 46.56N 96.09W
06/12/2016 E0.75 INCH OTTER TAIL MN AMATEUR RADIO
&&
GGUSTLocal storm report, Jun 12, 4:42 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
442 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL PELICAN RAPIDS 46.57N 96.09W
06/12/2016 E1.25 INCH OTTER TAIL MN BROADCAST MEDIA
REPORT VIA SOCIAL MEDIA.
&&
JRLocal storm report, Jun 12, 5:00 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
500 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 1 SW ELBOW LAKE 45.98N 95.99W
06/12/2016 M52 MPH GRANT MN AWOS
PEAK WIND MEASURED AT THE ELBOW LAKE AIRPORT....KY63.
&&
GGUSTLocal storm report, Jun 12, 5:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
525 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 SE FERGUS FALLS 46.26N 96.04W
06/12/2016 E0.50 INCH OTTER TAIL MN BROADCAST MEDIA
REPORT WITH PICTURE POSTED VIA SOCIAL MEDIA.
&&
GGUSTLocal storm report, Jun 12, 5:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
550 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 SE TENSTRIKE 47.63N 94.64W
06/12/2016 E1.00 INCH BELTRAMI MN PUBLIC
A FEW DIME TO QUARTER SIZED HAIL OCCURRED.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:52 AM CDT | Special Weather Statement | FGF | Beltrami | 53 min |
| Jun 12, 11:05 AM CDT | Special Weather Statement | FGF | Kittson | 55 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 58 min |
| Jun 12, 2:35 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 26 min |
| Jun 12, 3:19 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 39 min |
| Jun 12, 3:23 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 67 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 26 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.